How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Alan Gibstein, M.D. Your Own Question
Alan Gibstein, M.D.
Alan Gibstein, M.D., OB/GYN (Doctor)
Category: OB GYN
Satisfied Customers: 1833
Experience:  Assistant Professor of OB/GYN with 40 years of experience treating patients. Fellow of The American Congress of Obstetricians and Gynecologists.
12995549
Type Your OB GYN Question Here...
Alan Gibstein, M.D. is online now
A new question is answered every 9 seconds

Excessive Vaginal Secretion before and during intercourse

Customer Question

I dont know any other way to say this, so I am sorry for the vulgarity....
When I have sex, I have TOO MUCH vaginal secretion. There is no smell, and it is more watery type liquid (and its not urine).
I've never had a problem with the wetness in past relationships. Its excessively wet to the point that he doesn't feel the "tight" sensation (or more friction than he could normally feel) and it doesn't fully arouse him anymore...The extra wetness has been more than the usual lately, and now I'm feeling less pleasure as well.
I'm beginning to worry there is some abnormality going on with me.
Does anyone know what could cause this??? HELP!
Is there something to reduce the wetness? I don't know what to do.
Submitted: 6 years ago.
Category: OB GYN
Expert:  Mary Claire Haver, M. D. replied 6 years ago.
Hi,

Thank you for your question. It is an honor to be of some assistance to you. What you have is very common and there are several ways to approach it. Since it is just plain mucus (and too much of it) that you are producing - one easy way to fight it is to try Claritin 10 mg daily for a week and see if that helps. It can help you decrease the amount of mucus you make. Also, trying to lower your estrogen levels can help as well (estrogen causes mucus production) - reduce alcohol consumption, avoid dairy, increase your fiber intake, and exercise regularly can all lower estrogen levels. If all else fails, birth control pills should do the trick.


I hope you find this information helpful.

Please, do not hesitate to ask me any questions in the future or to request me.

Remember, this communication does not replace a visit to the doctor.

Good Luck and Well Wishes,

Dr. Haver
Expert:  Mary Claire Haver, M. D. replied 6 years ago.
Hi! Do you have any other questions?
Customer: replied 6 years ago.
Hello Dr. Haver, I will try the Claritin and see if that helps. Is this a common problem, because i've never heard of this kind of problem before.
I was worried that it might be some weird std. Should i set up an appointment and have a gynecologist do a check up on me? The whole situation stresses me out.
I read somewhere to try Benedryl or Sudafed to reduce the wetness. Would that also work?
As far as birth control goes, I have been using the Ortho-Evra patch for several years now, should I consider changing birth control ? If I knew for sure it would cure my problem, I will change it in a heartbeat.
Could you also explain any possible reasons that could have recently caused this?
I know that i've always been use to being very wet when intimate with my partner, but this excessive wetness where even I notice less of a sensation really depresses me.
I'm super scared that this will be permanent.




Expert:  Mary Claire Haver, M. D. replied 6 years ago.
It is actually fairly common, but remember, this is my job, and it is not something people usually talk about. It is ALWAYS a great idea to have a check by a doctor and to get screened for STD's - so yes, absolutely do that. Benedryl causes drowsiness which is why I do not recommend it. Claritin is similar to benadryl except it does not cause drowsiness. Sudafed works too, so if you are not happy with claritin, switch and give it a try. I would seriously consider changing birth control, as the patch gives you continuous estrogen, rather than a daily dose like the pill. It should not be permanent! Have the checkup and try the changes we discussed and I think you will be OK.
Customer: replied 6 years ago.
Relist: Inaccurate answer.
i followed the doctor's advice, and it didn't help at all. I would like a second opinion
Expert:  Alan Gibstein, M.D. replied 6 years ago.
Dear JACUSTOMER-15rd3k6a; The character and the amount of lubricating mucus from the Bartholin glands and vaginal walls is only partially dependent on estrogen. Women well into their fifties, sixties and even early seventies can be lubricated with arousal,although the vaginal thinness will prevent lubrication from the vaginal walls. In young women, arousal results in Bartholin gland contractions and the lubricating mucus. Antihistamines will help reduce this in some women, but I have been disappointed with the reduction in the majority. Sudafed will not be helpful. The amount of lubricating mucus is not infinite and begins to lessen after early outpouring. If more oral or digital stimulation precedes intercourse, the amount of "wetness" will be lessening. I agree that a 30mcg combination OC will probably also be helpful,especially if used continuously rather than cyclically. And,Dr. Haver is correct in her suggestions. to you. Good luck

Edited by alan gibstein,m.d.,facog on 9/27/2010 at 2:48 AM EST
Customer: replied 6 years ago.
what is a 30 mcg combination OC ?
Expert:  Alan Gibstein, M.D. replied 6 years ago.
Birth control pills (OCs) contain both estrogen and progesterone, (combination.)The amounts of both vary with different products. The lowest amount of estrogen is 20mcg per pill and the maximum is 35. In early years,we had OCs with 50 and even 75 mcg. Those are not in use any more. There are also several different types of progesterone in combination. Your gynecologist can work with you on finding the best one for you.









T Most OCs are packaged to cause a period every 28 days, but many women choose a method to avoid periods with equal efficacy and safety.